Alert archive / North Dakota / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 109, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jul 26, 2002, 8:56 PM MDT for Grant County, Sioux County, North Dakota. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2002, 8:56 PM MDT (02:56 UTC)
- Expired
- Jul 26, 2002, 10:00 PM MDT
- In force
- 64 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
Counties Grant County, ND, Sioux County, ND
The radar
The Bismarck radar (KBIS), 105 km from the middle of the area, began a volume at 02:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 2.9 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 579 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 2422 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
776 WUUS53 KBIS 270256 SVRBIS NDC037-085-270400- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 854 PM MDT FRI JUL 26 2002 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN GRANT COUNTY IN SOUTH CENTRAL NORTH DAKOTA WESTERN SIOUX COUNTY IN SOUTH CENTRAL NORTH DAKOTA * UNTIL 1000 PM MDT * AT 854 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER SOUTHWESTERN SIOUX COUNTY...OR ABOUT 74 MILES SOUTHEAST OF DICKINSON...MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL REMAIN OVER... RURAL WESTERN SIOUX COUNTY THROUGH 1000 PM MDT RURAL SOUTHERN GRANT COUNTY THROUGH 1000 PM MDT VERY LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER. HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS. LAT...LON 4621 10200 4594 10199 4595 10130 4620 10131
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 1:00 PM MDT, 7 hours 56 minutes earlier.
Area forecast discussion, Jul 26, 1:00 PM MDT, 7 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 200 PM CDT FRI JUL 26 2002 MODELS IN FAIR AGREEMENT THROUGH EARLY PERIODS WITH NO BIG CHANGES TO ONGOING FORECAST PACKAGE. BROAD AREA LOW PRESSURE OVER NORTHERN PLAINS/CANADIAN PRAIRIE PROVINCES DEEPENING THROUGH PERIOD. SURFACE TROUGH THROUGH FORECAST AREA LATE TONIGHT WITH COLD FRONT DROPPPING SOUTH EARLY SATURDAY. WILL CONTINUE ONGOING SCATTERED CONVECTION WITH SLIGHTLY UNSTABLE AIRMASS...SURFACE CONVERGENCE AND UPPER LEVEL RIPPLES THROUGH SUNDAY. SUNDAY COOLER AS NORTHWEST FLOW DEVELOPS. MID LEVEL TROUGH LIFTS NORTH INTO NUNAVUT AGAIN EARLY NEXT WEEK WITH FAST ZONAL TO WEST NORTHWEST FLOW DEVELOPING. CWA IN RIGHT EXIT REGION OF JET THROUGH TUESDAY WITH STRONG RIDGING DEVELOPING LATE IN WEEK. AVN/MRF HAVE SEVERAL RIPPLES IN FAST FLOW ALONG SOUTHERN PERIPHERY OF ZONAL FLOW ON WED AND THU BUT WILL NOT CHANGE DRY EXTENDED AT THIS TIME AS TIMING WILL BE DIFFICULT. .BIS...NONE. HW
Nearby
Severe Thunderstorm Warnings in North Dakota, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.